Alert archive / Illinois / Tornado Warnings in 2010

Tornado Warning 25, NWS Quad Cities, IA

November 22, 2010Bureau County, Henry County, Illinois

NWS Quad Cities, IA issued this tornado warning at Nov 22, 2010, 2:19 PM CST for Bureau County, Henry County, Illinois. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 22, 2010, 2:19 PM CST (20:19 UTC)
Expired
Nov 22, 2010, 2:45 PM CST
In force
26 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Bureau County, IL, Henry County, IL

The radar

The Quad Cities radar (KDVN), 82 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 22, 2:39 PM CSTHAIL 0.25Princeton, ILPEA HAIL. CALM WIND. RAIN COMING STRAIGHT DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 22, 11:23 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
422 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WFUS53 KDVN 222019
TORDVN
ILC011-073-222045-
/O.NEW.KDVN.TO.W.0025.101122T2019Z-101122T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
219 PM CST MON NOV 22 2010

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
  SOUTHEASTERN HENRY COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 245 PM CST.

* AT 214 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR KEWANEE MUNICIPAL AIRPORT...OR NEAR KEWANEE...MOVING
  NORTHEAST AT 55 MPH.

* THE TORNADO WILL BE NEAR...
  NEPONSET AROUND 225 PM CST...
  BUDA AND SHEFFIELD AROUND 230 PM CST...
  PROVIDENCE AND WYANET AROUND 235 PM CST...
  PRINCETON...COAL HOLLOW...DOVER AND MALDEN AROUND 245 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
NORTHWESTERN ILLINOIS.

&&

LAT...LON 4123 8966 4123 8986 4115 8987 4115 8988
      4115 8994 4123 9000 4159 8937 4142 8920
TIME...MOT...LOC 2018Z 244DEG 49KT 4120 8987

$$

SHEETS
2 follow-up statements
382 
WWUS53 KDVN 222024
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
224 PM CST MON NOV 22 2010

ILC073-222033-
/O.CAN.KDVN.TO.W.0025.000000T0000Z-101122T2045Z/
HENRY IL-
224 PM CST MON NOV 22 2010

...THE TORNADO WARNING FOR SOUTHEASTERN HENRY COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS BEEN 
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
NORTHWESTERN ILLINOIS.

LAT...LON 4158 8936 4142 8920 4123 8966 4123 8986
      4118 8987 4131 8985 4138 8974
TIME...MOT...LOC 2023Z 244DEG 50KT 4123 8976

$$

ILC011-222045-
/O.CON.KDVN.TO.W.0025.000000T0000Z-101122T2045Z/
BUREAU IL-
224 PM CST MON NOV 22 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR BUREAU
COUNTY...

AT 218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY 7 MILES
SOUTH OF NEPONSET...OR NEAR KEWANEE...MOVING NORTHEAST AT 60 MPH.

THE TORNADO WILL BE NEAR...
  PROVIDENCE...BUDA AND SHEFFIELD AROUND 230 PM CST...
  WYANET AROUND 235 PM CST...
  PRINCETON AROUND 240 PM CST...
  COAL HOLLOW...MALDEN...DOVER AND ZEARING AROUND 245 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
NORTHWESTERN ILLINOIS.

&&

LAT...LON 4158 8936 4142 8920 4123 8966 4123 8986
      4118 8987 4131 8985 4138 8974
TIME...MOT...LOC 2023Z 244DEG 50KT 4123 8976

$$

SHEETS
994 
WWUS53 KDVN 222047
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
247 PM CST MON NOV 22 2010

ILC011-222057-
/O.EXP.KDVN.TO.W.0025.000000T0000Z-101122T2045Z/
BUREAU IL-
247 PM CST MON NOV 22 2010

...THE TORNADO WARNING FOR BUREAU COUNTY HAS EXPIRED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS
WEAKENED. THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING 3/4 INCH HAIL
AND 50 MPH WINDS..

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
NORTHWESTERN ILLINOIS.

LAT...LON 4158 8936 4142 8920 4123 8966 4123 8986
      4118 8987 4131 8985 4138 8974
TIME...MOT...LOC 2024Z 244DEG 50KT 4123 8974

$$

SHEETS/DLF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Nov 22, 10:54 AM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Nov 22, 10:54 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1054 AM CST MON NOV 22 2010

.UPDATE...
MAJOR REVISIONS HAVE BEEN DONE TO THE FCST TO REFLECT CURRENT
TRENDS. COMBINATION OF 12Z UA AND 15Z DATA INDICATES THE BETTER
CHANCES FOR CONVECTION SHOULD BE ROUGHLY IN THE SOUTHERN HALF OF
THE CWFA EAST OF THE MISSISSIPPI. GIVEN THE SITUATION IS CHANGING
CONSIDERABLY BASED ON NEW ECHOS ON THE REGIONAL RADARS...THE
POTENTIAL FOR SEVERE IS THERE. THE SEVERE THREAT SHOULD BE SHORT
LIVED WITH THE MAIN LINE FORMING ALONG/EAST OF THE MISSISSIPPI.

POTENTIAL FOR RECORD HIGHS MUST ALSO BE ACKNOWLEDGED AS WELL. NEW
FCST HAS BEEN SENT.            ..08..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
Hazardous weather outlook, Nov 22, 11:06 AM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1106 AM CST MON NOV 22 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231715-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1106 AM CST MON NOV 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR
THIS AFTERNOON.

THUNDERSTORMS WILL RAPIDLY DEVELOP THROUGH THE AFTERNOON HOURS AND
FORM A LINE ROUGHLY ALONG THE MISSISSIPPI. WARM MOIST AIR AHEAD OF
A STRONG COLD FRONT AND WIND SHEAR ALOFT WILL ALLOW STORMS TO
BECOME STRONG.

THE MAIN THREAT APPEARS TO BE LOCALIZED DAMAGING WINDS AND LARGE HAIL.
HOWEVER...IF CONDITIONS BECOME FAVORABLE A BRIEF TORNADO CANNOT
BE RULED OUT.

THE STORMS WILL BE MOVING QUICKLY AT 45 TO 50 MPH.

A TEMPERATURE DROP WILL OCCUR ONCE THE COLD FRONT PASSES ANY
LOCATION THIS AFTERNOON OR EVENING. THE TEMPERATURE DROP IS
EXPECTED TO BE QUITE LARGE FOR AREAS ALONG AND EAST OF THE
MISSISSIPPI.

WARM TEMPERATURES...STRONG WINDS...LOW RELATIVE HUMIDITIES...AND
DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF
GRASS FIRES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR AREAS ALONG
AND EAST OF THE MISSISSIPPI.

In the hours before

Local storm report, Nov 22, 2:07 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
207 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             SHEFFIELD               41.36N 89.74W
11/22/2010  E1.00 INCH       BUREAU             IL   EMERGENCY MNGR

&&

WOLF
Special weather statement, Nov 22, 2:09 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
209 PM CST MON NOV 22 2010

ILZ002-007-222115-
CARROLL-STEPHENSON-
209 PM CST MON NOV 22 2010

...STRONG THUNDERSTORM AFFECTING PORTIONS OF CARROLL COUNTY TO MOVE
INTO STEPHENSON COUNTY...

AT 204 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LANARK...OR 9 MILES EAST OF MOUNT CARROLL...
MOVING NORTHEAST AT 60 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF FREEPORT AROUND 215 PM CST...
  RIDOTT AND GERMAN VALLEY AROUND 220 PM CST...
  8 MILES SOUTHEAST OF ROCK CITY AND 8 MILES SOUTHEAST OF DAKOTA
  AROUND 225 PM CST...
  7 MILES SOUTHEAST OF DAVIS AROUND 230 PM CST...

ONE HALF TO THREE QUARTERS INCH DIAMETER HAIL...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE EXPECTED WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
NORTHWESTERN ILLINOIS.

LAT...LON 4219 8941 4219 8968 4202 8969 4197 8979
      4216 8997 4245 8940 4220 8940
TIME...MOT...LOC 2008Z 235DEG 62KT 4214 8972

LE
Local storm report, Nov 22, 2:11 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
211 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     HAIL             GALVA                   41.17N 90.04W
11/22/2010  E1.75 INCH       HENRY              IL   EMERGENCY MNGR

&&

WOLF
Local storm report, Nov 22, 2:12 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
212 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             SHEFFIELD               41.36N 89.74W
11/22/2010  E1.75 INCH       BUREAU             IL   PUBLIC

            PUBLIC REPORT PROVIDED VIA NWS ROMEOVILLE.

&&

WOLF
Local storm report, Nov 22, 2:13 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
213 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             GALVA                   42.51N 95.42W
11/22/2010  E0.75 INCH       IDA                IA   TRAINED SPOTTER

            HAIL UP TO DIME SIZE WITH HEAVY DOWNPOUR NEAR GALVA
            ELEMENTARY SCHOOL.

&&
Local storm report, Nov 22, 2:14 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
214 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             GALVA                   41.17N 90.04W
11/22/2010  E0.75 INCH       HENRY              IL   TRAINED SPOTTER

            CORRECTED COUNTY AND STATE. HAIL UP TO DIME SIZE WITH
            HEAVY DOWNPOUR NEAR GALVA ELEMENTARY SCHOOL.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 11:57 AM CSTSevere Thunderstorm WarningDVNHancock, Henderson33 min
Nov 22, 12:26 PM CSTSevere Thunderstorm WarningDVNHancock, Henderson34 min
Nov 22, 12:29 PM CSTSevere Thunderstorm WarningDVNHenderson, Warren31 min
Nov 22, 1:12 PM CSTSevere Thunderstorm WarningDVNJo Daviess13 min
Nov 22, 1:50 PM CSTSevere Thunderstorm WarningDVNBureau, Henry25 min
Nov 22, 2:06 PM CSTSevere Thunderstorm WarningDVNBureau, Henry23 min
Nov 22, 2:09 PM CSTSpecial Weather StatementDVNStephenson66 min
Nov 22, 2:32 PM CSTSevere Thunderstorm WarningDVNBureau13 min

Nearby

Tornado Warnings in Illinois, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.